Alert archive / Illinois / River Flood Advisories in 2016
River Flood Advisory 21, NWS Chicago, IL
NWS Chicago, IL issued this river flood advisory at Mar 25, 2016, 9:40 AM CDT for Kane County, Kendall County, Illinois. It was in force for 64 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2016, 9:40 AM CDT (14:40 UTC)
- Expired
- Mar 28, 2016, 2:00 AM CDT
- In force
- 64 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
Counties Kane County, IL, Kendall County, IL
The radar
The Chicago radar (KLOT), 33 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River at Montgomery (MNGI2).
- Action stage
- 13 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05551540, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
464
WGUS83 KLOT 251440
FLSLOT
FLOOD ADVISORY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
940 AM CDT FRI MAR 25 2016
...The National Weather Service in Chicago has issued a Flood
Advisory for the East Branch Du Page River...Fox River...
East Branch Du Page River at Bolingbrook affecting Will County
Fox River at Montgomery affecting Kane and Kendall Counties
.Heavy rains in the past 24 hours have caused rises along portions
of the DuPage and Fox Rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
Additional information can be found at weather.gov/chicago.
&&
ILC197-260240-
/O.NEW.KLOT.FL.Y.0020.160325T1440Z-160326T0400Z/
/BOLI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
940 AM CDT FRI MAR 25 2016
The National Weather Service in Chicago has issued a
* Flood Advisory for
The East Branch Du Page River at Bolingbrook.
* until this evening.
* At 840 AM Friday the stage was 18.4 feet.
* Action stage is 18.0 feet.
* Flood stage is 19.5 feet.
* Forecast...The river will continue to fall.
* Impact...At 18.0 feet...Minor flooding begins.
&&
LAT...LON 4172 8810 4170 8819 4169 8814 4170 8806
4177 8805 4178 8810
$$
ILC089-093-260240-
/O.NEW.KLOT.FL.Y.0021.160325T1440Z-160328T0700Z/
/MNGI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
940 AM CDT FRI MAR 25 2016
The National Weather Service in Chicago has issued a
* Flood Advisory for
The Fox River at Montgomery.
* until late Sunday night.
* At 815 AM Friday the stage was 12.6 feet.
* Action stage is 12.5 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 4195 8838 4173 8838 4163 8860 4154 8860
4169 8826 4194 8827
$$
ACS2 follow-up statements
330
WGUS83 KLOT 260141
FLSLOT
FLOOD ADVISORY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
841 PM CDT FRI MAR 25 2016
...The Flood Advisory continues for the Fox River...
Fox River at Montgomery affecting Kane and Kendall Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
Additional information can be found at weather.gov/chicago.
&&
ILC089-093-261341-
/O.CON.KLOT.FL.Y.0021.000000T0000Z-160328T0700Z/
/MNGI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
841 PM CDT FRI MAR 25 2016
The Flood Advisory continues for
The Fox River at Montgomery
* until late Sunday night.
* At 715 PM Friday the stage was 12.6 feet.
* Action stage is 12.5 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall.
* Impact...At 13.0 feet...Minor lowland flooding begins near river.
&&
LAT...LON 4195 8838 4173 8838 4163 8860 4154 8860
4169 8826 4194 8827
$$132
WGUS83 KLOT 261522
FLSLOT
FLOOD ADVISORY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1022 AM CDT SAT MAR 26 2016
...The Flood Advisory continues for the Fox River...
Fox River at Montgomery affecting Kane and Kendall Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
Additional information can be found at weather.gov/chicago.
&&
ILC089-093-270000-
/O.EXT.KLOT.FL.Y.0021.000000T0000Z-160327T0000Z/
/MNGI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1022 AM CDT SAT MAR 26 2016
The Flood Advisory continues for
The Fox River at Montgomery
* until this evening.
* At 900 AM Saturday the stage was 12.5 feet.
* Action stage is 12.5 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will fall below action stage this afternoon.
* Impact...At 13.0 feet...Minor lowland flooding begins near river.
&&
LAT...LON 4195 8838 4173 8838 4163 8860 4154 8860
4169 8826 4194 8827
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood advisory went out at Mar 25, 7:02 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 25, 7:02 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE, IL
702 AM CDT FRI MAR 25 2016
.SHORT TERM...
336 AM CDT
THROUGH SATURDAY NIGHT...
MAIN FORECAST CONCERNS/CHALLENGES ARE WITH PRECIP CHANCES THIS
WEEKEND...AND THEN SHOWER/THUNDER CHANCES LATE IN THE FORECAST
PERIOD.
RADAR IMAGERY DEPICTING SOME LIGHT RETURNS PUSHING INLAND OVER
NORTHWEST INDIANA...PRIMARILY ACROSS PORTER COUNTY. THESE ISOLATED
SNOW SHOWERS HAVE GENERALLY STAYED ON THE LIGHTER SIDE WITH VIS
RANGING FROM 2 TO 4 MILES. HOWEVER...VIS HAS OCCASIONALLY FALLEN
TO UNDER 2 MILES AT TIMES BUT DONT ANTICIPATE THIS TO CONTINUE
THIS MORNING. CONDITIONS ARE ALREADY NOT OVERLY FAVORABLE FOR
DEVELOPMENT EARLY THIS MORNING...WITH THESE CONDITIONS BECOMING
EVEN LESS FAVORABLE OVER THE NEXT SEVERAL HOURS. FLOW WILL STAY
NORTHERLY THROUGH MID MORNING AND COULD SEE AN ISOLATED LIGHT SNOW
SHOWER TO CONTINUE THROUGH THAT TIME...BEFORE SHIFTING HIGH
PRESSURE HELPS TO END ANY FURTHER DEVELOPMENT. CURRENT STRATUS
OVERHEAD WILL CONTINUE TO SLOWLY DRIFT SOUTHWARD THIS MORNING BUT
WITH ADDITIONAL CLOUDS EXPECTED TO LIKELY MOVE OFF THE LAKE...DID
INCREASE CLOUD COVER OVER NORTHWEST INDIANA THROUGH MID TO LATE
MORNING. SUNNY SKIES ARE THEN EXPECTED TODAY AS HIGH TEMPS RISE
INTO THE 40S FOR MOST LOCATIONS.
ATTENTION THEN SHIFTS TOWARDS ENERGY MOVING THROUGH THE WESTERN
CONUS THIS MORNING. THIS ENERGY WILL MOVE THROUGH THE CENTRAL
PLAINS LATER TODAY AND TONIGHT...WHILE LONGWAVE TROUGH BECOMES
MORE AMPLIFIED. GENERAL MODEL AGREEMENT THIS MORNING WITH TIMING
AND PLACEMENT OF THIS SYSTEM DURING THE DAY SATURDAY...BUT THERE
IS SOME VARIABILITY TO HOW ENERGETIC THIS LEAD WAVE WILL BECOME
THAT EVENTUALLY LIKELY FEEDS INTO FURTHER VARIABILITY WITH THE
EVOLUTION OF THIS SYSTEM. THE BULK OF ANY PRECIP SATURDAY AND EVEN
SATURDAY DOES APPEAR TO STAY TO THE NORTH/NORTHWEST OF THE
CWA...SO DID REDUCE POPS SATURDAY/SATURDAY NIGHT WITH MOST
LOCATIONS LIKELY STAYING ON THE DRY SIDE. THIS LACK OF PRECIP AND
NOW LESS SKY COVER WHILE WAA OCCURS ACROSS THE REGION WILL ALLOW
BETTER WARMING TO OCCUR ON SATURDAY. DID INCREASE TEMPS A COUPLE
OF DEGREES FOR MOST LOCATIONS EXCEPT FOR AREAS NEAR THE LAKE IN
ILLINOIS...WHERE STRONGER ONSHORE FLOW WILL HELP KEEP COOLER
CONDITIONS IN PLACE. ONLY HAVE HIGHS IN THE 50S...BUT COULD SEE
60S BEING REACHED IN SOME LOCATIONS.
RODRIGUEZ
&&
.LONG TERM...
336 AM CDT
SUNDAY THROUGH FRIDAY...
ADDITIONAL MID LEVEL ENERGY WILL LIFT THROUGH THE REGION BEHIND
THE EXITING INITIAL WAVE ON SUNDAY. MODEL AGREEMENT NOT THE
GREATEST ON SUNDAY WITH THIS SYSTEM AND IS SHOWING UP WITH THE
SURFACE REFLECTION AND PRECIP SHIELD. A WEAKER AND MORE BROAD
SURFACE LOW STAYING TO THE SOUTH OF THE CWA IS THE PREFERRED
SOLUTION THIS MORNING...BUT SOME GUIDANCE IS SHOWING POTENTIAL FOR
A STRONGER/TIGHTER SURFACE LOW MOVING THROUGH THE CWA. IF THIS
WERE TO OCCUR...MUCH OF THE CWA WOULD OBSERVE MORE WIDESPREAD RAIN
ON SUNDAY WITH EVEN POTENTIAL FOR THUNDER. HOWEVER...THE PREFERRED
SOLUTION FAVORS HIGHEST CHANCES FOR RAIN ACROSS THE SOUTHERN CWA.
HAVE CONTINUED THIS IDEA IN THE GRIDS BUT DID LEAVE CHANCE POPS
ACROSS THE NORTHERN CWA FOR SOME POSSIBLE VARIABILITY WITH THIS
EXPECTED PRECIP SHIELD. THERE IS A SMALL CHANCE FOR A WINTRY MIX
SUNDAY NIGHT...BUT PRECIP WILL LIKELY EXIT PRIOR TO THIS
POSSIBILITY.
DRY AND WARMING CONDITIONS EXPECTED EARLY IN THE WORK WEEK WITH
UPPER LEVEL RIDGING IN PLACE. AS FLOW BECOMES MORE ENERGETIC WITH
THE APPROACH OF AN UPPER LEVEL TROUGH OVER THE CENTRAL
CONUS...SOUTHERLY FLOW WILL HELP ADVECT A WARM/MOIST AIRMASS
NORTHWARD. SHOWERS WILL BECOME A POSSIBILITY LATE IN THE FORECAST
PERIOD AND WITH THE EXPECTED MOISTURE RETURN...DO THINK THUNDER
WILL BE A POSSIBILITY AND SO HAVE INCLUDED SLIGHT CHANCE THUNDER
DURING THIS TIME.
RODRIGUEZ
&&
.AVIATION...
FOR THE 12Z TAFS...
MVFR CIGS STILL ON TRACK TO CLEAR THE AREA THIS MORNING BUT HAVE
BEEN MUCH SLOWER THAN ORIGINALLY ANTICIPATED. ISSUANCE OF 12Z TAF
ACTUALLY WAS DELAYED A COUPLE OF MINUTES WITH THE EXPECTATION
THAT ORD WOULD SCATTER OUT...AND INDEED IT DID RIGHT AT THE END OF
THE TAF ISSUANCE WINDOW. SATELLITE IMAGES SUGGEST THE RAGGED BACK
EDGE COULD SUPPORT SOME OCCASIONAL BKN CIGS AT ORD BEFORE SKIES
FULLY CLEAR...SO MAINTAINED AN HOUR OF TEMPO TO ACCOUNT FOR THIS.
FOR MDW...BEST ESTIMATE IS FOR A COUPLE MORE HOURS OF BKN.
NORTH WINDS SHOULD RELAX AND GRADUALLY WORK AROUND TO THE EAST BY
AFTERNOON WITH A PERIOD OF LIGHT AND VARIABLE WINDS LIKELY THIS
MORNING.
LENNING
&&
.MARINE...
312 AM CDT
A HIGH PRESSURE RIDGE MOVING ACROSS THE LAKE GENERALLY WILL TURN
WINDS FROM NORTH AHEAD OF THE RIDGE THIS MORNING TO SOUTH BEHIND
IT THIS AFTERNOON...THOUGH ON THE SOUTH HALF NEAR THE CENTER OF
THE RIDGE THE WINDS LIKELY WILL BE HIGHLY VARIABLE FOR MOST OF THE
DAY. BY TONIGHT THE RIDGE MOVES TO THE EAST AND ALLOWS WINDS TO BE
MORE CONSISTENTLY FROM THE SOUTH TO SOUTHEAST.
SATURDAY NIGHT A LOW PRESSURE SYSTEM CROSSES THE LAKE AND VEERS
THESE SOUTH TO SOUTHEAST WINDS AROUND TO THE WEST AND EVENTUALLY
NORTH AGAIN BY SUNDAY NIGHT.
LENNING
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 AM FRIDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Mar 25, 4:28 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 428 AM CDT FRI MAR 25 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 260930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 428 AM CDT FRI MAR 25 2016 /528 AM EDT FRI MAR 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-260930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 428 AM CDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-260930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 428 AM CDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTH HALF OF THE LAKE WEDNESDAY THROUGH THURSDAY. && RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:52 PM CDT | Small Craft Advisory | LOT | 12 hr | |
| Mar 25, 9:40 AM CDT | River Flood Advisory | LOT | Will | 13 hr |
Nearby
River Flood Advisories in Illinois, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.